Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Drug combo: Prezista, Norvir & Truvada.

<< < (3/4) > >>

Miss Philicia:
I've taken large doses of loperamide twice daily for a period of over 15 years. It's safe to do this according to the four HIV doctors I have had over that time period. They've never concluded whether or not it's from HIV infection itself, or from the protease class of medication. I've been on a lot of HIV regimens during that time period, all with various protease inhibitors because I have a lack of options unlike most patients, but even before PI's came out in 1997 I would have diarrhea, just not bad enough to take loperamide. So I think for me it's a combination of the two, but mostly from PI's.

Hopefully for you since you are new to this regimen it will be a side effect that will fade away after 4-6 weeks, which is typically what occurs. In the meantime I would take loperamide (prescription, 2mg) or over-the-counter imodium (only comes as 1mg I believe) and don't wait until you have diarrhea to take it, just add it in with your daily dosing of prezista, etc. and adjust the dosing until your stools are firm. Then maybe after 4-6 weeks begin to taper off taking the loperamide/imodium and see what happens without any.

Edgardo:
Thank you guys! I wanted to give you an update. The diarrhea only happened on the first day I took the pills. I was afraid, so I only ate small portions of food before taking the pills, and drunk a lot. Now, I only eat small portions throughout the day as recommended by the doctor. So far, I haven't experienced anymore diarrhea after 5 days of taking the pills. No other side effects, except the bloated feeling. Again, that might be due to me drinking so much water throughout the day. I've also added more time to my cardio at the gym and hope that help eleiminate some of the bad deposits from the pills in my system.  8)

Miss Philicia:
"bad deposits from the pills"? What's that mean?

Jeff G:
Hi Edgardo , the bloating is probably from both the truvada and norvir . If you can use anti gas pills or fiber products it can help with these symptoms . 

I on Intelence / Truvada and I have the bloat from the Truvada ... I call it tootvada because of the gas . Personally I can deal with the bloating if its the price to pay for a workable combo .   

Edgardo:

--- Quote from: Jeff G on June 15, 2013, 10:29:39 AM ---Hi Edgardo , the bloating is probably from both the truvada and norvir . If you can use anti gas pills or fiber products it can help with these symptoms . 

I on Intelence / Truvada and I have the bloat from the Truvada ... I call it tootvada because of the gas . Personally I can deal with the bloating if its the price to pay for a workable combo .

--- End quote ---

Thank you Jeff, I agree, I can deal with the bloating. I will try the fiber, I don't want to add anymore pill to what I have right now lol

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version